Because pharmaceutical medications come in many different forms, there can be different signs and symptoms depending on which medication is being misused or abused. For opioid medications, an individual may seem euphoric, drowsy, and out-of-it.
For a person who abusing Benzodiazepines they may also seem drowsy, sedated, and have decreased coordination. Stimulant medications will cause an individual to be hyper energetic, talkative, loss of appetite and loss of sleep. If an individual is actually prescribed the medications that they are misusing or abusing, then usually what will happen is they will run out of their medication before their medication is due for a refills and when this happens, they may experience crashing or withdrawal symptoms.
Some individuals may attempt to procure the medications illegally until they are able to get their prescription filled which can result in legal and financial ramifications.